Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 32, NWS Fort Worth, TX

July 5, 2017Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2017, 6:05 PM CDT for Tarrant County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2017, 6:05 PM CDT (23:05 UTC)
Expired
Jul 5, 2017, 9:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:34 PM CDTFLASH FLOODFort Worth, TXWATER RESCUE ON MELANIE DR IN FORT WORTH. WATER IS HALFWAY UP THE DOORS.
Jul 5, 6:38 PM CDTFLASH FLOODFort Worth, TXWATER RESCUE AT THE INTERSECTION OF MEACHAM BLVD AND BLUE MOUND RD IN FORT WORTH.
Jul 5, 6:44 PM CDTFLASH FLOODFort Worth, TXWATER RESCUES CONTINUE IN FT WORTH: E. LONG AVE AND N. CALHOUN ST AS WELL AS TERMINAL & BLUE MOUND RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WGUS54 KFWD 052305
FFWFWD
TXC439-060200-
/O.NEW.KFWD.FF.W.0032.170705T2305Z-170706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
605 PM CDT WED JUL 5 2017

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Central Tarrant County in north central Texas...

* Until 900 PM CDT.

* At 605 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen. This rainfall will lead to excessive water runoff 
  and cause flash flooding. Low-lying areas are most vulnerable to 
  rapidly rising water. Some low-water crossings may flood and 
  become impassable.

* Some locations that will experience flooding include...
  Fort Worth, Arlington, Euless, Bedford, Haltom City, Keller, Hurst,
  Watauga, Colleyville, Saginaw, White Settlement, Azle, Richland
  Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, North
  Richland Hills, Westworth Village and Blue Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3288 9712 3275 9714 3274 9755 3288 9755
      3289 9738 3294 9721

$$

58
4 follow-up statements
226 
WGUS74 KFWD 052346
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
646 PM CDT WED JUL 5 2017

TXC439-060200-
/O.CON.KFWD.FF.W.0032.000000T0000Z-170706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tarrant TX-
646 PM CDT WED JUL 5 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TARRANT COUNTY...

At 646 PM CDT, local law enforcement reported flash flooding along 
Little Fossil Creek between South Blue Mound Road and Mark IV 
Parkway in North Fort Worth. A high water rescue was occurring at 
Meacham Boulevard and Blue Mound Road in North Fort Worth and 
another high water rescue was occurring behind the Home Depot on 
Whitley Road in Keller. Up to three inches of rain have already 
fallen. Flash flooding will continue across the warned area as 
thunderstorms only slowly weaken.

Some locations that will experience flooding include...
Fort Worth, Arlington, Euless, Bedford, Haltom City, Keller, Hurst,
Watauga, Colleyville, Saginaw, White Settlement, Azle, Richland
Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, North
Richland Hills, and Blue Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3288 9712 3275 9714 3274 9755 3288 9755
      3289 9738 3294 9721

$$

58
483 
WGUS74 KFWD 060010
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
710 PM CDT WED JUL 5 2017

TXC439-060200-
/O.CON.KFWD.FF.W.0032.000000T0000Z-170706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tarrant TX-
710 PM CDT WED JUL 5 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TARRANT COUNTY...

At 710 PM CDT, emergency management reported multiple high water
issues in north Fort Worth southeast through northeast of
Fort Worth Meacham Airport. Additional flooding was occurring
north of Fort Worth Meacham Airport toward the Blue Mound area.
Up to three inches of rain have already fallen. Flash flooding will 
continue as the thunderstorms slowly weaken. 

Some locations that will experience flooding include...
Fort Worth, Haltom City, Keller, Watauga, Saginaw, Azle, 
Richland Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, 
North Richland Hills and Blue Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3288 9712 3275 9714 3274 9755 3288 9755
      3289 9738 3294 9721

$$

58
882 
WGUS74 KFWD 060053
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
753 PM CDT WED JUL 5 2017

TXC439-060200-
/O.CON.KFWD.FF.W.0032.000000T0000Z-170706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tarrant TX-
753 PM CDT WED JUL 5 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN TARRANT COUNTY...

At 753 PM CDT, local law enforcement reported flash flooding was 
occuring across portions of northwestern Tarrant County. Although 
the heavy rain has ended, runoff from the earlier 2 to over 4 inches 
of rain is resulting in continued flooding, especially in low lying 
areas and near streams and creeks such as Little Fossil Creek. 

Some locations that will experience flooding include...
Fort Worth, Saginaw and Blue Mound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3278 9730 3277 9735 3287 9738 3288 9731

$$

58
623 
WGUS74 KFWD 060154
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
854 PM CDT WED JUL 5 2017

TXC439-060200-
/O.EXP.KFWD.FF.W.0032.000000T0000Z-170706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tarrant TX-
854 PM CDT WED JUL 5 2017

...THE FLASH FLOOD WARNING FOR NORTHWESTERN TARRANT COUNTY WILL
EXPIRE AT 900 PM CDT...

The rain has ended and flash flooding is no longer expected to pose 
a threat. Runoff from the earlier heavy rain may still cause some 
problems along creeks and streams.  Please continue to heed any 
remaining road closures and exercise caution near creeks and 
streams. 

LAT...LON 3278 9730 3277 9735 3287 9738 3288 9731

$$

58

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:13 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 5, 3:13 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
313 PM CDT Wed Jul 5 2017

.DISCUSSION...

Upper level trof extending from southwest Missouri into southwest
Texas will bisect the area into Thursday. Upper ridge centered
over the western U.S. will begin to expand eastward forcing the
trof to the east as the week progresses. This will result in a
pattern change as the chances for nocturnal thunderstorms will be
decreasing.

With the upper trof overhead along with weak diffluence aloft...a
weak convergence area approximately along the I-20 corridor and
plenty of heating and instability...scattered thunderstorms will
develop this afternoon and into this evening. Short-term models
are rather bullish with overall coverage particularly along and
south of I-20. Without a good forcing mechanism...30 pops should
suffice into this evening. Overall severe threat is low...but as
is typical this time of year gusty winds and small hail will be
possible in some of the stronger storms. Locally heavy rainfall
will be possible as PWs are approaching 2 inches and movement of
storms will be rather slow.

Short-term models not near as bullish as what they have been the
last several nights as far as developing an overnight MCS.
Shortwave not evident in the water vapor so do have lower pops
tonight than has been the case for the last few nights.

As mentioned for Thursday, the upper level ridge to our west will
start to build into the region, pushing the upper level trough
eastward and creating a deformation zone across the region.
Additional isolated to scattered showers and storms will be
possible across mainly the southern half of the region. Threat
for severe weather looks minimal at this time as deep layer wind
shear will be weak and the storms will be fighting increasing dry
air in the mid and upper levels, but any showers or storms may be
capable of producing gusty winds.

Center of upper high will continue to slowly expand eastward into
the weekend though the center will remain to our west. Chances of
precip will gradually decrease though isolated to widely scattered
thunderstorms will still be possible mainly across the eastern and
southern counties as abundant moisture combines with daytime
heating. Though daytime highs will be on the increase...with the
upper high anchored to our west the hottest temperatures will also
stay to our west. Highs will be close to normal for this year with
afternoon temps reaching into the mid to upper 90s.

Wiley

&&

.AVIATION... /Issued 101 PM CDT Wed Jul 5 2017/
VFR through Thursday afternoon with few to scattered CU between
3000 and 5000 ft during the daytime and scattered to broken mid/high
clouds through the TAF period.

The only aviation weather concern will be the potential for
thunderstorms this afternoon and tonight. The morning storm
complex dissipated before midday and left behind a weak cold pool
which should limit activity across the Metroplex TAF sites this
afternoon. Waco will have a better chance of storms late this
afternoon and this evening, but with a lack of focused dynamics
activity should remain scattered at best. There will be a potential
for more storms overnight with weak diffluent northerly flow
aloft and abundant moisture. Again, coverage will be limited so
will not include in this TAF package.

A south to southeast wind will continue at speeds generally less
than 12 knots.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  93  76  95  77 /  30  20  10  10   5
Waco                76  94  76  95  75 /  30  20  20  20  10
Paris               72  90  72  91  74 /  30  20   5  10   5
Denton              73  92  74  94  75 /  30  10   5   5   5
McKinney            73  91  74  94  74 /  30  20  10  10   5
Dallas              76  93  77  95  77 /  30  20  10  10   5
Terrell             73  92  74  93  74 /  30  20  10  10   5
Corsicana           75  93  75  94  75 /  30  20  20  20  10
Temple              75  94  74  94  74 /  20  20  20  20  10
Mineral Wells       72  93  72  95  73 /  30  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

79/79
Hazardous weather outlook, Jul 5, 3:40 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
340 PM CDT Wed Jul 5 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
340 PM CDT Wed Jul 5 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered thunderstorms are possible through tonight with the best
chances generally along and south of the Interstate 20 corridor
through this evening. Widespread severe storms are unlikely,
but some storms may contain gusty winds and small hail along with
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated to scattered thunderstorms will be possible Thursday
and Friday mainly south of Interstate 20. Gusty winds and brief
heavy rain will be the primary hazards.

Isolated storms are possible across the region Saturday and Sunday
and across the eastern third of North and Central Texas Monday and
Tuesday.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation is possible this afternoon and evening
mainly south of the I-20 corridor.

In the hours before

Special weather statement, Jul 5, 4:59 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
459 PM CDT WED JUL 5 2017

TXZ118-052230-
Tarrant TX-
459 PM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TARRANT COUNTY UNTIL
530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Keller, moving northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Worth, Euless, Bedford, Grapevine, Keller, Hurst, Southlake,
Watauga, Colleyville, North Richland Hills, Roanoke and Westlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3298 9704 3289 9703 3284 9722 3294 9731
      3299 9724
TIME...MOT...LOC 2159Z 244DEG 9KT 3292 9720

58
Special weather statement, Jul 5, 5:27 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
527 PM CDT WED JUL 5 2017

TXZ118-052300-
Tarrant TX-
527 PM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TARRANT COUNTY UNTIL
600 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Watauga. This storm was nearly stationary.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Fort Worth, Euless, Bedford, Grapevine, Haltom City, Keller, Hurst,
Southlake, Watauga, Colleyville, Richland Hills, North Richland
Hills, Haslet and Westlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3286 9703 3283 9704 3280 9730 3295 9733
      3297 9722 3299 9709 3298 9704
TIME...MOT...LOC 2227Z 249DEG 4KT 3290 9726

58
Special weather statement, Jul 5, 6:01 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
601 PM CDT WED JUL 5 2017

TXZ118-052330-
Tarrant TX-
601 PM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TARRANT COUNTY UNTIL 630
PM CDT...

At 600 PM CDT, Doppler radar was tracking strong thunderstorms from
Lakeside to Blue Mound to Colleyville. Movement was nearly
stationary..

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Fort Worth, Arlington, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Benbrook, Saginaw, White
Settlement, Azle, Richland Hills, River Oaks, Sansom Park, Lake
Worth, Eagle Mountain and North Richland Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3298 9711 3272 9718 3270 9755 3286 9755
TIME...MOT...LOC 2259Z 250DEG 5KT 3279 9740

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:36 AM CDTSpecial Weather StatementFWDMontague39 min
Jul 5, 2:47 AM CDTAreal Flood AdvisoryFWDLamar118 min
Jul 5, 3:09 AM CDTSevere Thunderstorm WarningFWDMontague81 min
Jul 5, 4:29 AM CDTSpecial Weather StatementFWDCooke, Montague31 min
Jul 5, 4:56 AM CDTSpecial Weather StatementFWDGrayson64 min
Jul 5, 6:13 AM CDTAreal Flood AdvisoryFWDFannin, Grayson, Lamar3 hr
Jul 5, 4:59 PM CDTSpecial Weather StatementFWDTarrant31 min
Jul 5, 5:01 PM CDTAreal Flood AdvisoryFWDBosque119 min
Jul 5, 5:21 PM CDTAreal Flood AdvisoryFWDComanche, Hamilton, Mills114 min
Jul 5, 5:27 PM CDTSpecial Weather StatementFWDTarrant33 min
Jul 5, 5:42 PM CDTAreal Flood AdvisoryFWDTarrant2 hr
Jul 5, 6:01 PM CDTSpecial Weather StatementFWDTarrant29 min
Jul 5, 6:13 PM CDTSpecial Weather StatementFWDTarrant32 min
Jul 5, 6:59 PM CDTSpecial Weather StatementFWDDenton31 min

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.